Alert archive / Kansas / Special Weather Statements in 2007
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Oct 17, 2007, 9:41 PM CDT for Pawnee County, Kansas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2007, 9:41 PM CDT (02:41 UTC)
- Expired
- Oct 17, 2007, 10:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Dodge City, KS
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 87 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 9:50 PM CDT | TSTM WND GST 60 | 4 Nw Garfield, KS | ALSO SLIGHTLY BIGGER THAN PEA SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2845 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 180241 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 941 PM CDT WED OCT 17 2007 KSZ065-180330- PAWNEE- 941 PM CDT WED OCT 17 2007 ...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE COUNTY... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GARFIELD...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3827 9904 3813 9896 3806 9931 3819 9933 TIME...MOT...LOC 0241Z 250DEG 24KT 3813 9922 $$ KRUSE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Oct 17, 3:01 PM CDT, 6 hours 40 minutes earlier.
Area forecast discussion, Oct 17, 3:01 PM CDT, 6 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT WED OCT 17 2007 .DISCUSSION... DAYS 1-2... 12Z MORNING ANALYSIS SHOWING STRONG UPPER JET DIGGING SOUTH ACROSS CA, AZ AND NM. 145KT JET WAS MOVING ACROSS RENO THIS MORNING. H5 HEIGHT FALLS IN EXCESS OF 60 METERS WERE FOUND ACROSS MUCH OF THE ROCKIES. STRONG S/WV COULD SEE SEEN ROUNDING THE BASE OF THE UPPER TROUGH NEAR THE SOUTHERN NM/WESTERN TX BORDER. H7 TEMPERATURES REMAINED ON THE COOLER SIDE WITH SINGLE DIGITS ACROSS NORTHERN TX NORTH ACROSS THE CENTRAL AND NORTHERN PLAINS. PLENTY OF H85 MOISTURE WAS AVAILABLE AHEAD OF THE STRENGTHENING LOW. 10C OR GREATER DEWPOINTS CAN BE FOUND ACROSS MUCH OF TX NORTHWARD INTO CENTRAL AND EASTERN NE. WINDS AND WRAP AROUND PRECIP WILL BE THE MAIN FORECAST ISSUES THROUGH THIS PERIOD. INTENSIFYING STORM SYSTEM ACROSS SOUTHWEST KANSAS WILL SLOWLY TO MOVE NORTHEAST TONIGHT. AT 17Z, COLD FRONT WAS STILL ACROSS SOUTHWEST KANSAS AND EXTENDED SOUTHWEST INTO NM. THE WARM FRONT HAD PUSHED NORTHWARD INTO NORTHERN KS/SOUTHERN NE. THE DRYLINE HAD MOVED EAST OF DODGE CITY WITH FALLING DEWPOINTS. STILL PLENTY OF MOISTURE ACROSS IN THE MEDICINE LODGE AND PRATT REGION. VISIBLE SATELLITE IMAGERY SHOWED DEVELOPING CU FIELD IN ADVANCE OF THE DRYLINE. GIVEN THE ADVANCEMENT OF THE DRYLINE, A FEW SHOWERS AND STRONG/SEVERE THUNDERSTORMS WILL BE POSSIBLE EARLY ON IN EXTREME EASTERN FA. AHEAD OF THE DRYLINE, 0-6KM SHEAR IN EXCESS OF 50 KTS WITH CAPE AROUND 1000 J/KG. ANY THUNDERSTORM WILL BE CAPABLE OF LARGE HAIL, DAMAGING WINDS AND ISOLATED TORNADOES. SEVERE THREAT WILL ALSO SHIFT EAST BY EVENING. SHOULD SEE SOME CLOUDS WRAP AROUND SYSTEM AS IT PULLS NORTHEAST TONIGHT. IN ADDITION, A FEW SHOWERS WILL BE POSSIBLE ON THE BACKSIDE OF SYSTEM ACROSS TREGO AND ELLIS COUNTIES ALONG WITH EXTREME EASTERN AREAS. BY THURSDAY MORNING, BIGGEST CONCERN WILL BE WINDS. GRADIENT BEHIND EXITING SYSTEM IS IMPRESSIVE. H85 WINDS IN EXCESS OF 40KTS ARE PRESENT WITH POCKET OF 50KT WINDS IN NORTHERN FA. IF SUN CAN SHINE IN THE NORTHERN FA THURSDAY, HIGH WINDS CRITERIA MIGHT BE POSSIBLE. EITHER WAY, ENTIRE CWA SHOULD BE AT ADVISORY CRITERIA BY EARLY TO MID MORNING. PLAN ON ISSUING A WIND ADVISORY FOR THE ENTIRE FA FROM 15Z THU TO 00Z FRI. ANOTHER NOTE OF CONCERN INVOLVES THE FORECASTED HIGHS THU. H85 TEMPERATURES FALL INTO THE SINGLE DIGITS ACROSS THE NORTHERN FA BY 12Z THU. COLD AIR ADVECTION WILL CONTINUE ACROSS THE FA DURING THE DAY. READINGS ACROSS THE CENTRAL AND EASTERN FA WILL REMAIN IN THE SINGLE DIGITS WHILE SOUTHWESTERN FA WILL ONLY RISE INTO THE LOWER TEENS AT H85. THIS WILL RESULT IN THE BULK OF THE FA BEING BELOW CLIMATOLOGICAL NORMALS. BELOW NORMAL TEMPERATURES WILL NOT LAST LONG. BY FRIDAY MORNING, LEE TROUGH WILL DEVELOP AND WARM AIR ADVECTION WILL RETURN TO THE REGION. FOR A BRIEF PERIOD, WEAK UPPER LEVEL RIDGING TRIES TO TAKE OVER THE PLAINS. TEMPERATURES WILL REBOUND BACK TO NEAR OR ABOVE NORMS. THIS WILL RESULT IN A MILD AND MOSTLY SUNNY DAY. WILL MAKE MINOR ADJUSTMENT TO THE FORECAST DURING THIS PERIOD. DAYS 3-7... MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE SYSTEM COMING IN LATE WEEKEND/EARLY NEXT WEEK. THERE IS FAIRLY GOOD AGREEMENT FOR FRIDAY NIGHT AND SATURDAY, WITH NEAR ZONAL FLOW BECOMING SOUTHWESTERLY AS THE TROUGH MOVES INTO THE WEST. THINGS RAPIDLY GO DOWNHILL FROM THERE, WITH MAJOR DIFFERENCES BY SUNDAY. GFS AND ECMWF HAVE FLIP-FLOPPED THEIR SOLUTIONS FROM YESTERDAY, WITH THE ECMWF CUTTING OFF A LOW OVER THE DESERT SOUTHWEST, WHILE THE GFS HAS A VERY PROGRESSIVE TROUGH. THE 06Z GFS HAS IT SO FAST THAT IT BLOWS BY AND PRODUCES VERY LITTLE PRECIP, AND THE TROUGH AXIS IS IN THE OHIO VALLEY BY MONDAY. THE 12Z GFS THAT CAME OUT IS ONLY SLIGHTLY SLOWER. THE ECMWF HAS THE UPPER LOW WALLOWING OVER THE SOUTHWEST THROUGH 240 HOURS AND SEEMS RATHER UNREALISTIC. CANADIAN AND ENSEMBLE MEANS ARE NOT AS PROGRESSIVE AS THE GFS, BUT NOT AS SLOW AS THE ECMWF EITHER. GOING THROUGH THE GFS ENSEMBLE MEMBER INDIVIDUALLY, IT IS A NEARLY EVEN SPLIT WHETHER THE SYSTEM CUTS OFF WEST OF THE PLAINS, OVER THE PLAINS, OR EAST OF THE PLAINS. GOING FORECAST REFLECTS A MIDDLE OF THE ROAD SOLUTION WITH LOW POPS SUNDAY AFTERNOON THROUGH MONDAY. GIVEN THAT ENSEMBLE SPREAD IS MAXED OUT AND UNCERTAINTY IS HIGH, SEE LITTLE REASON TO MAKE BIG CHANGES TO THIS. EXPERTS ON TROPICAL CONVECTIVE FORCING HAVE BEEN LEANING TOWARDS THE SLOWER AND DEEPER SOLUTION, AND IF THIS IS THE CASE THE FORECAST WILL BE WETTER THAN WE HAVE GOING. FOR NOW, WILL KEEP POP/WX AS THEY ARE AND MADE ONLY MINOR COSMETIC TWEAKS TO TEMPERATURES. && .AVIATION... DRYLINE HAS PASSED KDDC AND ANY CONVECTIVE ACTIVITY SHOULD REMAIN EAST OF ALL BUT KHYS THIS EVENING. MOISTURE WILL WRAP AROUND THE LOW PRESSURE SYSTEM INTO THE NORTHERN PORTIONS OF THE FORECAST AREA BY LATE NIGHT INTO TOMORROW MORNING. HOWEVER, CEILINGS WILL REMAIN AT MID-LEVELS AND VFR CONDITIONS SHOULD CONTINUE. WINDS WILL BECOME NORTHWESTERLY AS THE LOW PRESSURE MOVES EAST, WITH SOME 25 TO 30 KTS AND HIGHER GUSTS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... DDC 47 66 38 78 / 10 0 0 0 GCK 44 67 36 79 / 10 0 0 0 EHA 43 67 36 78 / 0 0 0 0 LBL 44 67 37 79 / 0 0 0 0 HYS 49 62 39 76 / 40 20 0 0 P28 53 66 44 76 / 10 20 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ THURSDAY FOR KSZ030-031-043>046-061>066-074>081-084>090. && FN30/26/26
Hazardous weather outlook, Oct 17, 9:04 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 904 PM CDT WED OCT 17 2007 KSZ030-031-043>046-061>066-074>081-084>090-181000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 904 PM CDT WED OCT 17 2007 /804 PM MDT WED OCT 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS AND RAIN SHOWERS WILL CONTINUE INTO THE EARLY MORNING HOURS NORTH OF A LINE FROM ULYSSES TO MINNEOLA TO MEDICINE LODGE. MOVEMENT WILL BE TO THE EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Oct 17, 4:10 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
410 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 N MEDICINE LODGE 37.31N 98.58W
10/17/2007 E1.25 INCH BARBER KS PUBLIC
&&
JRJLocal storm report, Oct 17, 4:16 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
416 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 4 W MEDICINE LODGE 37.29N 98.65W
10/17/2007 E1.00 INCH BARBER KS PUBLIC
&&
JRJLocal storm report, Oct 17, 4:19 PM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
419 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 2 N MEDICINE LODGE 37.31N 98.58W
10/17/2007 E2.50 INCH BARBER KS PUBLIC
FUNNEL CLOUD WAS OBSERVED AS WELL.
&&
JRJSpecial weather statement, Oct 17, 7:57 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT WED OCT 17 2007
KSZ031-180130-
ELLIS-
757 PM CDT WED OCT 17 2007
...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY...
AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF CATHARINE...MOVING EAST
AT 20 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LAT...LON 3910 9901 3882 9902 3881 9903 3887 9918
3912 9929
TIME...MOT...LOC 0057Z 289DEG 17KT 3892 9909
KRUSELocal storm report, Oct 17, 9:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
911 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL CATHERINE 38.93N 99.22W
10/17/2007 M0.88 INCH ELLIS KS LAW ENFORCEMENT
PEA TO NICKEL SIZE HAIL COVERING THE GROUND.
&&
06Special weather statement, Oct 17, 9:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 941 PM CDT WED OCT 17 2007 KSZ065-180330- PAWNEE- 941 PM CDT WED OCT 17 2007 ...SIGNIFICANT WEATHER ADVISORY FOR PAWNEE COUNTY... AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GARFIELD...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3827 9904 3813 9896 3806 9931 3819 9933 TIME...MOT...LOC 0241Z 250DEG 24KT 3813 9922 KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 7:57 PM CDT | Special Weather Statement | DDC | Ellis | 33 min |
| Oct 17, 9:20 PM CDT | Wind Advisory | DDC | Barber, Clark, Comanche, Edwards, Ford, Hodgeman and 4 more | 110 min |
| Oct 17, 10:18 PM CDT | Special Weather Statement | DDC | Stafford | 42 min |
Nearby
Special Weather Statements in Kansas, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.